MAUDE Adverse Event Report: COOK INC BALLOON UTERINE STENT; KNA INSTRUMENT, MANUAL, SPECIALIZED OBSTETRIC-GYNECOLOGIC

COOK INC BALLOON UTERINE STENT; KNA INSTRUMENT, MANUAL, SPECIALIZED OBSTETRIC-GYNECOLOGIC
Catalog Number J-BUS-253000
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported that while preparing for an unspecified procedure using a balloon uterine stent, the end user opened the package to inspect the device prior to use and found an unknown black stain on the balloon.This device was not used.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, quality control data, and trends.One unopened package was returned for investigation.The returned packaging confirms lot number 9060688.The visual exam of the returned device noted black particles on the balloon material, possibly black ink.A review of the device history records for lot 9060688 records found there were no non-conformances.A review of complaint history records revealed this complaint to be the only one associated with complaint lot number 9060688.The complaint was confirmed based on investigation of the returned device.The cause for this failure mode is a manufacturing issue.Appropriate manufacturing personnel have been informed of this event and completed retraining to prevent similar device failure in the future.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
BALLOON UTERINE STENT
Common Device Name
KNA INSTRUMENT, MANUAL, SPECIALIZED OBSTETRIC-GYNECOLOGIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8214403
Report Number1820334-2019-00038
Device Sequence Number11460983
Product Code KNA
UDI-Device Identifier00827002170803
UDI-Public(01)00827002170803(17)210801(10)9060688
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K952527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Catalogue NumberJ-BUS-253000
Device Lot Number9060688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1